MAUDE Adverse Event Report: STRYKER TRAUMA KIEL TARGETING ARM FEMUR PF T2 ALPHA FEMUR ANTEGRADE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL TARGETING ARM FEMUR PF T2 ALPHA FEMUR ANTEGRADE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 2353-3503
Medical Device Problem Code Failure to Align (2522)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of the investigation any additional information will be communicated in a supplemental report.
 
Event or Problem Description
It was reported that when setting initial depth and version with the mil fal the lag screw k-wire, it kept missing the nail posterior and hit once proximal.This resulted in a 1-1.5 hour surgical delay.Pre-testing confirmation of recon lag screw targeting at a prior date and the device worked as expected.Another surgeon scrubbed in and assisted the lost reduction of the fracture and helped complete the case.
 
Additional Manufacturer Narrative
The reported event could not be confirmed, since the returned device is conforming to specifications and fully functional.A simulation of a pre-surgical function check revealed function is given as intended.According to event description ¿not prior to nail insertion but pre-testing confirmation of recon lag screw targeting was performed at a prior date and it worked fine¿.Based on above facts the case is rather related to a sub-optimal intraoperative procedure and has to be classified as user related.A review of the inspection records for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.In case substantive information will become available in future that suggests otherwise we reserve the right to reopen the case.
 
Event or Problem Description

Brand Name
TARGETING ARM FEMUR PF T2 ALPHA FEMUR ANTEGRADE
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
marilyne chaumont
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key12447255
Report Number0009610622-2021-00683
Device Sequence Number19848729
Product Code HSB
UDI-Device Identifier07613327338645
UDI-Public07613327338645
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K191271
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2353-3503
Device Catalogue Number23533503
Device Lot NumberKP408600
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/15/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/11/2021
Supplement Date Received by Manufacturer11/24/2021
Initial Report FDA Received Date09/09/2021
Supplement Report FDA Received Date12/21/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/05/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age57 YR
Patient SexUnknown